MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS CL IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS CL IOL; INTRAOCULAR LENS
Model Number Z9002
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/17/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age, weight, ethnicity: unknown, information not provided.If implanted, give date: not applicable, as lens was removed/replaced in the initial surgery.If explanted, give date: not applicable, as lens was removed/replaced in the initial surgery.Attempts have been made to obtain missing information; however, to date, no response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the surgeon observed that the intraocular lens (iol) was torn when he inserted the lens into the patient's operative eye.The lens was removed from the eye and a new lens was inserted without any further complication.No further information was available.
 
Additional Manufacturer Narrative
Device evaluation: product testing could not be performed since the product was not returned for evaluation.Therefore, the reported issue could not be verified, and product quality deficiency could not be determined.Manufacturing records review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specification.A search revealed that one additional complaint was received from this production order, however, the complaint issue could not be confirmed to be related to manufacturing.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Corrected data: in review, it was noted that in the supplemental mdr report, for the "manufacturing records review- historical data analysis", it was inadvertently indicated that "a search revealed that one additional complaint was received from this production order" which is incorrect.The information has been corrected in this supplemental mdr report as indicated below: manufacturing records review/historical data analysis: a search in complaint system revealed that two additional complaints were received from this production order, however, these complaints were not confirmed based on the investigations.Additional information: following information was received along with documentation received with the complaint sample: section a2: age/date of birth: 65 years / (b)(6) 1955.Section a3: gender: male.Section e1: initial reporter name: dr.(b)(6).Section e2: health professional?: yes.Section e3: occupation: physician.Section d9: device available for evaluation? yes.Section d9: returned to manufacturer: yes.Section d9: returned to manufacturer on: apr 7, 2022.Device evaluation: the complaint lens was received inside of the original lens case at the manufacturing site for evaluation.Visual inspection under magnification revealed that the lens was received cut in half and both haptics were detached.The lens was cleaned and, a tear on the optic body was observed as well.The reported complaint issue was identified during product evaluation; however, based on the complaint investigation results the complaint issue could not be confirmed to be related to the manufacturing or design process.Therefore, there is no indication of a product deficiency or product malfunction.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS CL IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
road 402 north, anasco ind. pk
anasco, PR 00610
7142478552
MDR Report Key12221412
Report Number2648035-2021-08162
Device Sequence Number17159336
Product Code HQL
UDI-Device Identifier05050474530683
UDI-Public(01)05050474530683(17)260202
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P880081
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/02/2026
Device Model NumberZ9002
Device Catalogue NumberZ900200195
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/24/2021
Supplement Date Received by Manufacturer08/20/2021
06/01/2022
Initial Report FDA Received Date07/23/2021
Supplement Report FDA Received Date09/17/2021
06/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/02/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PSCST30 CARTRIDGE LOT# CJ11540
Patient Age65 YR
Patient SexMale